MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE
Model Number NRG-E-HF-71-C1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemothorax (1896)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During a ventricular tachycardia ablation in a patient with paraplégia, a hemothorax occurred.There was no possibility to use femoral access and retro aortic access was not an option either due to an aortic mechanical valve.Therefore, the physician decided to use the jugular venous approach and transseptal to access the left ventricle (lv).The first intent was to perform a ventricular transseptal but the physician was not able to pass through the tricuspid valve.The second attempt was to perform an atrial transseptal, using agilis epi and baylis needle, but stability was poor.Transesophageal echocardiography was used in both cases.The physician then decided to perform a trans-apical puncture, directly through the lv apex.Agilis epi was inserted into the lv and an hd grid and then the tacticath catheter was used to map the lv and ventricular tachycardia.The patient was stable throughout the entire case.Mapping and ablation could be performed without any hemodynamical issue.The physician decided to remove the catheters and closed the puncture using a femoseal device; no blood leakage was observed.Shortly after, saturation lowered and analysis confirmed a hemothorax, with blood compressing the lungs and the patient was sent to surgery.The blood was drained and it was confirmed that no leakage was observed from the lv.The patient was stable after the surgery.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.Baylis medical has decided to submit this report because the nrg transseptal needle was reported to be among the devices used in the procedure.
 
Additional Manufacturer Narrative
There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.Dhr review was completed and the device fulfilled all requirements prior to release.Baylis medical's nrg transseptal needle is indicated for creating an atrial septal defect and as per the labeling, it is intended to be used from femoral access and not transapical access.The device used for transapical access in the procedure is not known.Further information will be requested from the site to get further understanding of the procedure workflow and contributory causes.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
RF TRANSSEPTAL NEEDLE
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key13286056
Report Number9710452-2022-00008
Device Sequence Number4405665
Product Code DXF
UDI-Device Identifier00685447000211
UDI-Public(01)00685447000211(17)240616(10)NGFA160621
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model NumberNRG-E-HF-71-C1
Device Lot NumberNGFA160621
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Initial Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown